MAUDE Adverse Event Report: STRYKER SPINE-US ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ES2 CANNULATED MODULAR TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48280145
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a "crack" was observed in the tip of an es2 cannulated modular tap during post-operative cleaning.Surgery had successfully been completed with the device and no delay.No fragments of the device were left in the patient.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual: visual inspection confirmed that the tip of the tap had fractured.Device history records were reviewed for this lot, and no relevant manufacturing issues.Complaint history records were reviewed for this lot, similar complaints were identified.The es2 surgical technique recommends that the awl is used to create a pilot hole prior to tapping.It was unconfirmed if an awl was used or not during this devices use.Event occurred pre-op, not during a procedure.The most likely root cause was determined to be the age of the device.Device was manufactured in 2013 and is over 7 years old.
 
Event or Problem Description

Brand Name
ES2 CANNULATED MODULAR TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11590494
Report Number0009617544-2021-00050
Device Sequence Number14647880
Product Code LXH
UDI-Device Identifier04546540710413
UDI-Public04546540710413
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48280145
Device Catalogue Number48280145
Device Lot NumberB79273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer05/30/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR